Got Peripheral Neuropathy? Check Your B6 Intake

Vitamin B6 (pyridoxine) is in lots of multivitamin and mineral supplements that can be bought in supermarkets, health food shops and pharmacies without a prescription. Many people are not aware that vitamin B6 can cause peripheral neuropathy, which results in tingling, burning or numbness usually in the hands and feet. Taking vitamin B6 even at low doses can cause peripheral neuropathy but people are more likely to get it if they are taking more than one supplement.

  • Peripheral neuropathy can occur at doses of vitamin B6 less than 50 mg and when people are taking multiple products containing vitamin B6. The risk appears to vary between people – no minimum dose, length of use or underlying risk factors were identified.
Health supplements containing vitamin B6 can cause peripheral neuropathy – https://www.tga.gov.au/news/safety-alerts/health-supplements-containing-vitamin-b6-can-cause-peripheral-neuropathy#topofpage

Always understand too little AND too much of anything can be bad.

I did a tiny bit of research on this topic after a doctor’s comment on Med Twitter.

Interesting.

Advertisement

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: